Anyone else get this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Dracan
Regular Member


Date Joined Jan 2006
Total Posts : 26
   Posted 8/20/2006 12:48 PM (GMT -7)   
Mainly my IBS symptoms are just having to go to the toilet a lot per day, and it comes on suddenly. Quite frequently though, I get a swollen feeling in my bottom, and (hopefully without sounding crude) it feels like there's something sticking out of my bottom (when infact there isn't). I've had a colonoscopy, so I know it's not an obstruction or hemmoroids. Anyone else get this? Any ideas what it could be? It really isn't a nice feeling, and I don't like doing anything when I get this feeling.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/21/2006 8:23 AM (GMT -7)   
Are you sure they didn't find hemmroids when they did your colonoscopy? I only found out I had some internal ones when my mother, a nurse, looked at my coloscopy pictures; my doctor never told me they were there. In fact, he never called me back to his office to discuss my pictures at all. Mama said a lot of doctors won't talk to you about a test unless there's something wrong with it (which is completely idiotic in my opinion). And apparently having hemmroids is so common they don't consider that anything worth telling you about either.

But you can have false sensations in your rectum without the prescence of hemmroids or any other physical problem. It's just your nerves down there tingling and sending false signals. There are several other people on here who have mentioned sensations similar to yours. One, I think most of us feel at some point in time, is like we're still wet down there, even though the toliet paper comes back clean. Just another type of false signal.

Dracan
Regular Member


Date Joined Jan 2006
Total Posts : 26
   Posted 8/21/2006 8:42 AM (GMT -7)   
I actually had another appointment with my gastroenterologist today. I mentioned this to him, and he said that it's quite common. Apparently, it's just that I'm extra sensitive down there. He said that's basially all IBS is - just being very sensitive to various things. He's perscribed me a very mild anti-depressant. Can't remember the name of it - it's in my car. Not that I suffer from depression in the slightest. He said it should help my stomach with it's sensitivity. I also asked him about the possibilty of hypnosis (after reading lots of very promising stuff about it), and he says that we can give that a go if this medicine doesn't work.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/21/2006 10:18 AM (GMT -7)   
Doctors are trying anti-depresants to treat IBS more now because they have found that something about them makes the guts behave better. Someone posted an article on here some months ago that theorized that there is a second "brain" somewhere in our nervous system that actually controls most of the function of our guts. Even though our regular brain isn't depressed or bothered in the slightest, this "second brain" may be out of whack and that may be why anti-depressants help gut function even though a patient has no sign of depression. Or it may just be a side affect of the anti-depressant, you never know. I take a cholesterol medicine to control my bile diarrhea, so it just goes to show you that medicines can oftentimes help problems other than the one they were intended for.

Dracan
Regular Member


Date Joined Jan 2006
Total Posts : 26
   Posted 8/21/2006 10:22 AM (GMT -7)   
Keriamon said...
Doctors are trying anti-depresants to treat IBS more now because they have found that something about them makes the guts behave better. Someone posted an article on here some months ago that theorized that there is a second "brain" somewhere in our nervous system that actually controls most of the function of our guts. Even though our regular brain isn't depressed or bothered in the slightest, this "second brain" may be out of whack and that may be why anti-depressants help gut function even though a patient has no sign of depression. Or it may just be a side affect of the anti-depressant, you never know. I take a cholesterol medicine to control my bile diarrhea, so it just goes to show you that medicines can oftentimes help problems other than the one they were intended for.

Yeah - coincidently enough I read this article just this morning. I presume this is the one you're talking about?

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/21/2006 1:19 PM (GMT -7)   
It's been a long time since I saw the article in question, but that's probably it. Or close enough.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:44 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
223 Guest(s), 2 Registered Member(s) are currently online.  Details
holo100, YiyiBoo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer